Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2008, 12:44 PM CDT for Wells County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2008, 12:44 PM CDT (17:44 UTC)
- Expired
- Jun 11, 2008, 1:17 PM CDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Wells County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 111744
SVRBIS
NDC103-111845-
/O.NEW.KBIS.SV.W.0047.080611T1744Z-080611T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1244 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 145 PM CDT
* AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTH OF HURDSFIELD...OR 56 MILES
NORTHEAST OF BISMARCK...AND MOVING NORTH AT 57 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF MANFRED BY 105 PM CDT...
HARVEY BY 110 PM CDT...
6 MILES WEST OF WELLSBURG BY 115 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO QUARTER SIZE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4785 9968 4733 9973 4733 10003 4764 10004
4767 10004 4768 10004 4785 10005
TIME...MOT...LOC 1744Z 180DEG 50KT 4741 9989
$$
HEINERT3 follow-up statements
000
WWUS53 KBIS 111758
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1258 PM CDT WED JUN 11 2008
NDC103-111845-
/O.CON.KBIS.SV.W.0047.000000T0000Z-080611T1845Z/
WELLS ND-
1258 PM CDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR WESTERN WELLS COUNTY...
AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR HURDSFIELD...OR 63 MILES NORTHEAST OF
BISMARCK...MOVING NORTH AT 57 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF MANFRED BY 105 PM CDT...
HARVEY BY 110 PM CDT...
6 MILES WEST OF WELLSBURG BY 115 PM CDT...
IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4785 9968 4740 9974 4740 10002 4747 10003
4748 10004 4765 10004 4785 10005
TIME...MOT...LOC 1758Z 180DEG 50KT 4760 9989
$$
HEINERT000 WWUS53 KBIS 111806 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 106 PM CDT WED JUN 11 2008 NDC049-055-083-111816- /O.CAN.KBIS.SV.W.0045.000000T0000Z-080611T1815Z/ MCLEAN ND-SHERIDAN ND-MCHENRY ND- 106 PM CDT WED JUN 11 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCHENRY... WESTERN SHERIDAN AND EXTREME NORTHEASTERN MCLEAN COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4793 10069 4793 10033 4738 10027 4735 10065 TIME...MOT...LOC 1806Z 173DEG 36KT 4788 10056 $$ VJ
000
WWUS53 KBIS 111817
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
116 PM CDT WED JUN 11 2008
NDC103-111826-
/O.CAN.KBIS.SV.W.0047.000000T0000Z-080611T1845Z/
WELLS ND-
116 PM CDT WED JUN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WELLS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED. SMALL HAIL...HEAVY RAIN...AND
DANGEROUS CLOUD TO GORUND LIGHTNING IS STILL POSSIBLE ACROSS WELLS
COUNTY OVER THE NEXT FEW HOURS.
LAT...LON 4785 9972 4756 9979 4753 10004 4768 10004
4770 10003 4770 10004 4785 10005
TIME...MOT...LOC 1816Z 181DEG 44KT 4783 9996
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:09 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 11, 11:09 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1109 AM CDT WED JUN 11 2008 .UPDATE... EMBEDDED ISOLATED THUNDERSTORMS ARE PRESENT AND INCREASING IN AERIAL COVERAGE OVER PORTIONS OF WEST AND CENTRAL ND. LATEST MODEL DATA INDICATES SOME ELEVATED CAPE IN CONJUNCTION WITH STRONG UPPER LEVEL DIVERGENCE. THUS WILL SEND ANOTHER ZFP UPDATE TO INCLUDE ISOLD THUNDER FOR ALL ZONES THIS MORNING AND AFTERNOON. PREV DISCUSSION... /ISSUED 251 AM CDT WED JUN 11 2008/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT... LATEST REGIONAL RADAR SHOWS A PLETHORA OF MODERATE RAIN SHOWERS AND SCATTERED THUNDERSTORMS OVER OUR CENTRAL AND SOUTHERN CWA MOVING NORTHEAST WITH TIME. THE LATEST WATER VAPOR IMAGERY SHOWS A POTENT UPPER LOW ROTATING OVER CENTRAL MONTANA WITH TWO JET STREAKS STRETCHING FROM NV/UT AND ANOTHER OVER EASTERN MONTANA. LATEST MSAS SHOWS A SFC LOW PRESSURE OVER NORTHEAST COLORADO WITH AN INVERTED TROF EXTENDING FROM FROM CENTRAL NEBRASKA TO CENTRAL SOUTH DAKOTA AND BENDING BACK INTO SOUTHWESTERN NORTH DAKOTA. THIS HAS BEEN THE FOCUS FOR PRECIPITATION DEVELOPMENT...THEN MOVING NORTHEAST WITH TIME. THE TROF AND SFC LOW WILL MOVE INTO EASTERN/NORTHEASTERN SOUTH DAKOTA BETWEEN 18Z-00Z. WILL KEEP RAIN SHOWERS WITH A MENTION OF LOCALLY HEAVY DOWNPOURS AND SCATTERED THUNDERSTORMS GOING THROUGHOUT THE DAY. APPEARS PRECIPITATION WILL BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST TOWARD 00Z THU AS A DRY SLOT PUNCHES IN. THIS WILL DIMINISH PRECIPITATION QUICKLY TONIGHT. ON THURSDAY...THE UPPER LEVEL LOW/TROUGH WILL MOVE ACROSS THE STATE. H5 TEMPS OF -20C TO -24C AND H85-H5 LAPSE RATES OF AROUND 6.5 C/KM WILL PROMOTE ISOLATED TO SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS MAINLY DURING THE AFT/EVE HOURS. THE UPPER LOW DEPARTS ON FRIDAY WITH RESIDUAL ISOLATED TO SCATTERED SHOWERS CONTINUING AGAIN MAINLY IN THE AFT/EVE. WITH H85 TEMPS AROUND +4C TO +5C THIS AFT AND AGAIN THURSDAY AFT...EXPECT HIGHS ONLY IN THE 50S TO LOWER 60S. WARMER ON FRI WITH HIGHS IN THE 60S. LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... A WESTERLY FLOW DEVELOPS WITH A COUPLE OF DISTURBANCES COMING THROUGH SAT/SUN BRINGING A SLIGHT CHC OF SHOWERS/TSTMS. THEREAFTER...500MB HEIGHTS ON BOTH THE GFS/ECMWF RISE AS A RIDGE AMPLIFIES MONDAY INTO TUESDAY OVER NORTH DAKOTA. THIS WILL BRING DRIER AND WARMER TEMPERATURES TO THE AREA MON/TUE. EXTENDED MODELS BRING ANOTHER UPPER LOW ALONG THE US/CANADIAN BORDER WED/THU BRINGING BACK A CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN. AVIATION... RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL DOMINATE THE AERODROMES TODAY WITH IFR/MVFR CEILINGS AND VISIBILITIES THROUGH 00Z THU. SOME OF THE RAIN SHOWERS WILL BE LOCALLY HEAVY WHICH WILL FURTHER REDUCE VISIBILITIES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Jun 11, 4:17 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CDT WED JUN 11 2008 NDZ001>005-009>013-017>023-025-031>037-040>044-047-048-120930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-LOGAN-LA MOURE- 417 AM CDT WED JUN 11 2008 /317 AM MDT WED JUN 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TODAY WITH SOME WITH LOCALLY HEAVY DOWNPOURS. SHOWERS AND THUNDERSTORMS WILL TAPER OFF TOWARD EVENING...BEGINNING FIRST IN SOUTHWEST NORTH DAKOTA AND MOVING NORTHEAST OVERNIGHT. THE RESULT WILL BE FOR A DECREASE OF SHOWER ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THURSDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE MOVES ACROSS NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... WITH THE CLOSE PROXIMITY OF SEVERE WEATHER AND HEAVY RAINFALL...IF ANY FLOODING OR SEVERE WEATHER IS OBSERVED...PLEASE CONTACT THE NATIONAL WEATHER SERVICE WITH YOUR REPORT. NDZ045-046-050-051-120930- SIOUX-EMMONS-MCINTOSH-DICKEY- 417 AM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR DRAINAGE AREAS IS IN EFFECT UNTIL 800 AM CDT/700 AM MDT/ FOR CENTRAL SIOUX...DICKEY...MCINTOSH AND SOUTHERN EMMONS COUNTIES... RADAR RAINFALL ESTIMATES RANGING FROM ONE TO THREE INCHES ARE COMMON IN THE SOUTHERN PORTIONS OF THESE COUNTIES NEAR THE SOUTH DAKOTA BORDER. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE OVER THE SAME AREA WITH TOTAL ACCUMULATIONS 3 TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THURSDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE MOVES ACROSS NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... WITH THE CLOSE PROXIMITY OF SEVERE WEATHER AND HEAVY RAINFALL...IF ANY FLOODING OR SEVERE WEATHER IS OBSERVED...PLEASE CONTACT THE NATIONAL WEATHER SERVICE WITH YOUR REPORT. KS
In the hours before
Local storm report, Jun 11, 11:29 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1129 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HAIL WASHBURN 47.29N 101.03W
06/11/2008 M0.75 INCH MCLEAN ND FIRE DEPT/RESCUE
&&
LLPLocal storm report, Jun 11, 11:35 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1135 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL WASHBURN 47.29N 101.03W
06/11/2008 E1.00 INCH MCLEAN ND EMERGENCY MNGR
LASTED 5 MINUTES
&&
LLPLocal storm report, Jun 11, 11:52 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1152 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 4 NW MCKENZIE 46.86N 100.46W
06/11/2008 E0.75 INCH BURLEIGH ND TRAINED SPOTTER
&&
LLPLocal storm report, Jun 11, 12:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HAIL 5 SE TUTTLE 47.09N 99.92W
06/11/2008 E1.00 INCH KIDDER ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jun 11, 12:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1233 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 5 SW FLASHER 46.40N 101.31W
06/11/2008 E0.75 INCH GRANT ND TRAINED SPOTTER
HAIL COVERED THE GROUND. MOSTLY SMALL HAIL.
&&
VJENSENLocal storm report, Jun 11, 12:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1244 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 SSW STEELE 46.79N 99.96W
06/11/2008 E0.75 INCH KIDDER ND TRAINED SPOTTER
LASTED 5 MINUTES
&&
LLP/CSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 48 min |
| Jun 11, 1:07 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 53 min |
| Jun 11, 1:53 AM CDT | Areal Flood Advisory | BIS | Dickey, Emmons, McIntosh, Sioux | 9 hr |
| Jun 11, 1:54 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 66 min |
| Jun 11, 2:19 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 26 min |
| Jun 11, 2:45 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 60 min |
| Jun 11, 3:01 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 59 min |
| Jun 11, 3:43 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 62 min |
| Jun 11, 11:23 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 37 min |
| Jun 11, 11:34 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 56 min |
| Jun 11, 11:36 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 39 min |
| Jun 11, 12:02 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 43 min |
| Jun 11, 12:04 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 30 min |
| Jun 11, 12:09 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 37 min |
| Jun 11, 12:19 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 56 min |
| Jun 11, 12:28 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 38 min |
| Jun 11, 12:36 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 54 min |
| Jun 11, 1:16 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 24 min |
| Jun 11, 1:29 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Jun 11, 1:42 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 35 min |
| Jun 11, 2:14 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 61 min |
| Jun 11, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 63 min |
| Jun 11, 3:09 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.